Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On the triangulation of stratified sets and singular varieties


Author: F. E. A. Johnson
Journal: Trans. Amer. Math. Soc. 275 (1983), 333-343
MSC: Primary 58A35; Secondary 32B25, 54E60, 57R05
MathSciNet review: 678354
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that every compact stratified set in the sense of Thom can be triangulated as a simplicial complex. The proof uses that author's description of a stratified set as the geometric realisation of a certain type of diagram of smooth fibre bundles and smooth imbeddings, and the triangulability of smooth fibre bundles.

As a consequence, we obtain proofs of the classical triangulation theorems for analytic and subanalytic sets, and a correct proof of Yang's theorem that the orbit space of a smooth compact transformation group is triangulable.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58A35, 32B25, 54E60, 57R05

Retrieve articles in all journals with MSC: 58A35, 32B25, 54E60, 57R05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0678354-5
Article copyright: © Copyright 1983 American Mathematical Society